Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What can I do to soothe swollen, inflamed vaginal skin?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2382 Questions
Long story short, I got a UTI a week ago, started taking cipro for it, Had a massive reaction to cipro(hives) all over body, went to doctor got a cortisone shot, then the next day, I starting getting very itchy signs of a yeast infection(which I have had before) it has gotten progressively worse. I took the 3 day generic monistat inserts and everytime I applied the cream, It burns like hell. I am getting no relief from it. I cannot sleep at night, it throbs, burns, and I wanna cry. Last night I had to put ice on it and got only some relief. I have been rubbing it atleast 4 times a day just to get some relief but that only makes it worse(obviously). I looked at my vagina and it is so swollen, inflammed and the skin is raw with looks like I cut it. What is going on here? HELP
Posted Tue, 24 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Robert Galamaga 27 minutes later
Hello and thank you for your query.

A well known side effect of steroids such as cortisone which you were given for the allergic reaction is that it can raise the blood suar a bit. In the process of doing this it can lead you to be more likely to develop a yeast infection.

It looks like you have a refractory yeast infection here which is not responding to the typical over the counter preparations. At this point I think you need an oral antifungal agent such as fluconazole. Fluconazole is very effective for just this kind of thing. Typically a one to two day course of the fluconazole is effective and will give you good relief. if you can see your doctor or any physician to obtain this prescription I am confident that you will experience rapid relief of these symptoms.

I thank you again for submitting your query. I hope you hbe found my answer to be both helpful and informative. Should you have any followups I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor